CSN Login
Members Online: 5

You are here

Spiriva and Lung Cancer

fox100657
Posts: 1
Joined: Mar 2010

I had my lung removed 1 year ago and after the surgery I was put on Spiriva handihaler. I am wanting to wean myself off of it and my Dr said it was okay to do so. I'm not crazy about my Dr and I seem to be calling all the shots with her. Has anyone else weaned off of it and if so were there any side effects or anything to watch for? I have not been short of breath but I do feel a slight tightness in my chest. I really do want to stop with the medication though as I have heard bad things about it as well as good. And yes...I am going to switch Drs.

jamescollier
Posts: 3
Joined: Mar 2010

Common bronchial dialator or relaxant. If you only have one lung it is good idea to keep it functioning at maximum levels. It is not a true dialator like albuterol and it's application is for chronic conditions and is a non steroidal way to reduce inflamation and its affects upon the bronchials.

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

You don't need to wean yourself off of Spiriva, and I'm not sure why you would want to. It doesn't contain any steroids - is that what is worrying you? Or if you're worried about cardiac effects a study completed just this year found that "there was no significant increase in the risk of stroke, heart attack, or cardiovascular death between Spiriva HandiHaler and placebo." If it isn't helping you, by all means stop using it since your doc is okay with that, but if it's helping you breathe why stop using it?

Subscribe to Comments for "Spiriva and Lung Cancer"